# SDR IXXA20230121004

- Difficulty date: January 17, 2023
- Submitted: January 21, 2023
- Operation: Air carrier
- Aircraft: N227AZ
- Make and model: Boeing 767323
- Aircraft serial: 27448
- Aircraft time: 103,292 hours, 17,624 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Diffuser
- Condition: Damaged
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING START OF NR 2 ENGINE, N2 STOPPED AT 16% FOLLOWED BY A RIGHT ENGINE STARTER EICAS MESSAGE. SECONDS LATER APU SHUTDOWN. AIRCRAFT RETURNED TO BLOCKS.  LINE MAINTENANCE INITIATED DEFERRAL MAINTENANCE ITEM-38063 MEL CAT C. AIRCRAFT RELEASED TO SERVICE. WHILE TROUBLESHOOTING APU DEFERRAL MAINTENANCE ITEM-38063 LINE MAINTENANCE REPORTED, WITH RT ENG START IAW  AMM 71-00-00 & PACK RUNNING, SIGNS OF SMOKE IN COCKPIT. NO DAMAGE TO LT & RT ENGINES NOTED. EVIDENCE OF SMOKE APPEARED AFTER ENG SHUTDOWN. SMOKE ISOLATED TO BLEED AIR FROM APU. GENERAL VISUAL INSPECTION IDENTIFIED APU CASE DIFFUSER DAMAGE.   CONDITIONAL INSPECTION-SMOKE OR FUMES IN COCKPIT SATISFACTORY. NO ADDITIONAL FAULTS FOUND . AIRCRAFT RELEASED TO SERVICE. WORK IN PROGRESS.
